[Toxic epidermal necrolysis due to lamotrigine]
SourceNederlands Tijdschrift voor Geneeskunde, 147, 23, (2003), pp. 1128-1131
Article / Letter to editor
Display more detailsDisplay less details
Nederlands Tijdschrift voor Geneeskunde
SubjectUMCN 3.2: Cognitive neurosciences
A 10-year-old girl developed a progressive rash and high fever more than a month after the start of lamotrigine as add-on medication for therapy-resistant epilepsy. A skin biopsy indicated toxic epidermal necrolysis (Lyell syndrome). Because her situation deteriorated and the lesions of the skin and mucosa progressed, she was transferred to a specialised centre for burn patients. Despite maximal supportive treatment, she died 3 weeks after the first skin lesions. Even with a low initial dosage of lamotrigine followed by a slow increase, a fatal toxic epidermal necrolysis is still possible. This should be kept in mind, especially in case of concurrent administration of valproic acid.
Upload full text
Use your RU credentials (u/z-number and password) to log in with SURFconext to upload a file for processing by the repository team.